Nonconvulsive status epilepticus in theophylline toxicity Academic Article uri icon

Overview

MeSH Major

  • Bone Cements
  • Spinal Fractures

abstract

  • A 53-year-old cocaine user was on chronic therapy with theophylline, albuterol, and ipratropium for asthma and nifedipine for hypertension. Acute asthma treatment that increased the serum theophylline to 35 micrograms/mL was associated with tonic clonic seizures followed by bizarre, lateralized posturing. Electroencephalogram seizure activity lasting 10 days was consistent with nonconvulsive status epilepticus, Complex Partial, type II. Theophylline was considered the probable instigator of this underdiagnosed neurologic disorder.

publication date

  • March 22, 1999

Research

keywords

  • Academic Article

Identity

Digital Object Identifier (DOI)

  • 10.1081/CLT-100102414

Additional Document Info

start page

  • 99

end page

  • 101

volume

  • 37

number

  • 1